North Dakota, 2005

Heavy Rain in North Dakota, June 8, 2005

June 8, 2005 · NWS FGF · 2 events in 2 counties and zones

2 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 7, 7:40 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Jun 7, 7:40 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
840 PM CDT TUE JUN 7 2005

FORECAST CHALLENGE CONCERNS RAIN/SEVERE THREAT.

ONLY MINOR CHANGES PLANNED TO CURRENT FORECAST. LARGE SVR T COMPLEX
OVER WESTERN AND CENTRAL DAKOTAS SHIFTING EAST. MAIN SEVERE THREAT
WILL BE OVER SOUTHERN THIRD OF FA VCNTY E-W ORIENTED BOUNDARY.
FARTHER NORTH WITH RECENT RAINS CANNOT RULE OUT FLOOD POTENTIAL
HOWEVER SEVERE THREAT LOOKS DIMINISHED WITH MORE STABLE AIRMASS IN
PLACE. ADVANCING CLOUD SHIELD SHOULD MINIMIZE TEMP DROP WITH COOLEST
READING OVER FAR NORTH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FOR ERN ND THROUGH 23Z WED. NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...FLOOD WATCH FOR NW AND W CNTRL MN THROUGH 23Z WED. MNZ001>009-
013>017-022>024-027>032-040.

&&

VOELKER
Hazardous weather outlook, Jun 7, 2:00 PM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
300 PM CDT TUE JUN 7 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081200-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
300 PM CDT TUE JUN 7 2005

...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS EASTERN
NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA...

...A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE REGION FOR TONIGHT AND
WEDNESDAY...

THE SEVERE WEATHER IS EXPECTED TO START AFTER 6 PM AND WILL
CONTINUE OVERNIGHT. LARGE HAIL AND DAMAGING WIND ARE EXPECTED
ALONG WITH LOCALLY HEAVY RAINFALL. DURING THIS EVENING AN ISOLATED
TORNADO CANNOT BE RULED OUT ACROSS THE FAR SOUTH. THUNDERSTORMS LATER
TONIGHT SHOULD MERGE INTO A LARGE COMPLEX PRODUCING TORRENTIAL
DOWNPOURS. IN ADDITION TRAINING OF MOISTURE LADEN STORMS WILL RESULT
IN LOCALIZED FLOODING WITH THE POTENTIAL OF RAINFALL AMOUNTS BETWEEN
1 TO AS MUCH AS 3 INCHES IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST MINNESOTA
WEDNESDAY AFTERNOON AND EVENING. THE SEVERE WEATHER CAN BE EXPECT
EAST OF A LINE FROM HALLOCK TO PARK RAPIDS MINNESOTA. LARGE HAIL AND
DAMAGING WINDS ARE FORECAST. A COLD FRONT WILL MOVE EAST ACROSS
NORTHWEST MINNESOTA WEDNESDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

SPOTTER ACTIVATION MAY BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

BERG/WJB

In the hours before

Special weather statement, Jun 8, 1:03 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND
203 AM CDT WED JUN 8 2005

MNZ029-040-NDZ038>039-049-052>053-080803-
GRANT MN-WILKIN MN-BARNES ND-CASS ND-RANSOM ND-RICHLAND ND-
SARGENT ND-

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 432. AREAS CLEARED FROM THE TORNADO WATCH INCLUDE...

IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

GRANT                 WILKIN

IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 5 COUNTIES

BARNES                CASS                  RANSOM
RICHLAND              SARGENT

INCLUDING THE CITIES OF FARGO...VALLEY CITY AND WAHPETON.

MNZ002>003-022-024-027>028-030>032-081000-
WEST BECKER MN-EAST BECKER MN-CLAY MN-HUBBARD MN-MAHNOMEN MN-
NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WADENA MN-

...TORNADO WATCH 432 REMAINS VALID UNTIL 500 AM CDT WEDNESDAY MORNING
FOR THE FOLLOWING AREAS...

IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

WADENA

IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

HUBBARD

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 4 COUNTIES

BECKER                CLAY                  MAHNOMEN
NORMAN

IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

OTTER TAIL

INCLUDING THE CITIES OF DETROIT LAKES AND FERGUS FALLS.
Special weather statement, Jun 8, 1:59 AM CST, 1 hour 1 minute before
EXPERIMENTAL...WATCH COUNTY NOTIFICATION FOR WATCH 432
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
259 AM CDT WED JUN 8 2005

MNC027-107-111-080859-
/E.CAN.KFGF.TO.A.0432.000000T0000Z-050608T1000Z/

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO
WATCH 432. AREAS CLEARED FROM THE TORNADO WATCH INCLUDE...

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

CLAY                  NORMAN

IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

OTTER TAIL

INCLUDING THE CITIES OF FERGUS FALLS.

MNC005-057-087-159-081000-
/E.CON.KFGF.TO.A.0432.000000T0000Z-050608T1000Z/

...TORNADO WATCH 432 REMAINS VALID UNTIL 500 AM CDT WEDNESDAY MORNING
FOR THE FOLLOWING AREAS...

IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

WADENA

IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

HUBBARD

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

BECKER                MAHNOMEN

INCLUDING THE CITIES OF DETROIT LAKES.

RIDDLE
Special weather statement, Jun 8, 2:27 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND
327 AM CDT WED JUN 8 2005

MNZ022-024-027>028-032-080927-
WEST BECKER MN-EAST BECKER MN-HUBBARD MN-MAHNOMEN MN-WADENA MN-

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 432 FOR
THE FOLLOWING AREAS. NO AREAS REMAIN WITHIN THIS WATCH...

IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

WADENA

IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

HUBBARD

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 2 COUNTIES

BECKER                MAHNOMEN

INCLUDING THE CITIES OF DETROIT LAKES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Grand Forks

When
June 8, 3:00 AM CST to 6:00 AM CST
Where
Grand Forks County, Larimore
Reported by
NEWSPAPER
Coordinates
47.922, -97.457 (the zone’s center; the record gives no point)

Heavy rainfall contributed to a major fiber optic line cut between Lakota and Larimore. Telephone service to most of northeast North Dakota was knocked out.

Heavy Rain, Nelson

When
June 8, 3:00 AM CST to 6:00 AM CST
Where
Nelson County, 4 mi E of Petersburg
Reported by
NEWSPAPER
Coordinates
47.922, -98.192 (the zone’s center; the record gives no point)

Heavy rainfall contributed to a major fiber optic line cut between Lakota and Larimore. Telephone service to most of northeast North Dakota was knocked out.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461738, 5461739.